Diffusion in random structures with a topological bias

A. Bunde, S. Havlin, H. E. Stanley, B. Trus, G. H. Weiss

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


We study biased diffusion on a topological random comb with an exponential distribution of dangling ends which is relevant to the essential physics of biased diffusion in random structures such as percolation systems above criticality. By mapping the problem onto a linear chain with a power-law distribution of transition rates we find that above a bias threshold, diffusion is anomalous in two respects: dw (the fractal dimension of a random walk) is above 1, and depends continuously upon the magnitude of the bias. Our analytic results are confirmed by extensive computer simulations.

Original languageEnglish
Pages (from-to)8129-8132
Number of pages4
JournalPhysical Review B
Issue number11
StatePublished - 1986


Dive into the research topics of 'Diffusion in random structures with a topological bias'. Together they form a unique fingerprint.

Cite this